Alert archive / Kentucky / Special Weather Statements in 2011

Special Weather Statement, NWS Louisville, KY

July 20, 2011Jefferson County, Kentucky

NWS Louisville, KY issued this special weather statement at Jul 20, 2011, 4:39 PM EDT for Jefferson County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2011, 4:39 PM EDT (20:39 UTC)
Expired
Jul 20, 2011, 5:15 PM EDT
In force
36 min
Issued by
NWS Louisville, KY

County Jefferson County, KY

The radar

The Louisville radar (KLVX), 15 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2184 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

052 
WWUS83 KLMK 202039
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM EDT WED JUL 20 2011

KYZ030-202115-
JEFFERSON-
439 PM EDT WED JUL 20 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL 
HAIL...AND STRONG WINDS...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRDALE...AND MOVING SOUTHWEST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VALLEY STATION...
  PLEASURE RIDGE PAR...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3808 8575 3804 8588 3801 8592 3807 8592
      3809 8590 3815 8591 3819 8577
TIME...MOT...LOC 2038Z 043DEG 13KT 3809 8581

$$

DK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:22 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 20, 3:22 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT WED JUL 20 2011

.SHORT TERM (TONIGHT AND THURSDAY)...

...CONTINUED HEAT THREAT TO AT LEAST SATURDAY...

UPPER RIDGE IS MAKING SLOW PROGRESS INTO THE REGION THIS AFTERNOON.
MODELS IN AGREEMENT ON PLACING THE CENTER OF THIS RIDGE OVER THE
REGION THURSDAY AND FRIDAY...WHICH SHOULD BRING THE HIGHEST HEAT
INDICES OF THE WEEK AS WELL AS LESS CHANCES FOR STORMS. ONLY
EXCEPTION THURSDAY AFTERNOON LOOKS TO BE ON THE PERIPHERY OF THE
RIDGE IN THE SOUTHERN BLUEGRASS AND LAKE CUMBERLAND REGIONS.

FOR THE REST OF THIS AFTERNOON AND EVENING...SPC MESOANALYSIS
INDICATES AXIS OF INSTABILITY. ACROSS INDIANA AND NORTH CENTRAL
KENTUCKY...WITH PEAK CAPES AT 6000 J/KG! ONE CELL HAS INITIATED EAST
OF KBMG AND BOUNDARIES COMING OUT OF THIS TO SPARK OFF ADDITIONAL
SCATTERED STORMS TO ITS SOUTHEAST. STILL THINK THE SOUTHWEST
FORECAST AREA WILL BE SPARED FROM STORMS TODAY...GIVEN ITS PROXIMITY
TO THE SUPPRESSING RIDGE. WITH SUCH HIGH CAPES EXPECT TO SEE SOME
LARGE HAIL SIGNATURES ACROSS THE AREA...BUT WITH FREEZING LEVELS UP
AROUND 16 KFT...WOULD EXPECT A BIT OF MELTING AS THE PRECIP SHAFT
COMES DOWN. WILL PROBABLY SEE SOME ISOLATED DAMAGING WINDS COME OUT
OF THESE STRONGER CELLS THOUGH...AS WELL AS EXCESSIVE CLOUD TO
GROUND LIGHTNING...AS SEEN FROM THE CELL IN IND/S AREA.

AS FOR THE HEAT...THE HIGH DEWPOINTS ARE KEEPING MAX TEMPERATURES
FROM RISING INTO THE UPPER 90S...BUT MID 90S LOOK SOLID FOR
THURSDAY. HAVE BUMPED UP DEWPOINT FORECASTS CLOSER TO THE
NAM...WHICH HAS DONE PRETTY WELL FOR TODAY. THE NEW TEMP/DEWPOINT
NUMBERS WOULD VOUCH FOR ADDING A HEAT ADVISORY TO OUR EASTERN CWA.
AS IT IS NOT A 4-DAY ADVISORY...AS WITH THE OTHER HEAT
PRODUCTS...WILL ONLY ADD FOR THURSDAY/S HEAT. EITHER THE NIGHT SHIFT
TOMORROW OR DAY SHIFT LIKELY WILL ADD FOR FRIDAY AS WELL...BUT TOO
EARLY TO ISSUE AT THIS POINT. SPEAKING OF THE 4-DAY HEAT ADVISORY
PRODUCT...THAT AREA LOOKS LIKE IT WILL VERIFY FOR AROUND 105 DEGREES
TODAY. GIVEN THAT TODAY WAS A BIT MORE IFFY AND THAT THE NEXT THREE
DAYS LOOK MORE SOLID...WILL GO AHEAD AND EXPAND THE CURRENT
EXCESSIVE HEAT WARNING EASTWARD TO COVER THAT AREA.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

...RELIEF FROM THE HEAT IN SIGHT...

THURSDAY NIGHT - SATURDAY NIGHT...

UPPER LEVEL RIDGE WILL MAINTAIN ITS HOLD ON THE AREA INTO THE
WEEKEND ALLOWING FOR CONTINUED HOT AND HUMID CONDITIONS. EXCESSIVE
HEAT WARNING WILL CONTINUE TO BE IN EFFECT FOR ALL BUT THE EASTERN
TIER OR TWO OF COUNTIES THROUGH SATURDAY EVENING AS A 3RD AND 4TH
DAY OF OPPRESSIVE HEAT BLANKETS THE AREA. HIGH TEMPERATURES WILL BE
THE WARMEST ON FRIDAY AFTERNOON...TOPPING OUT IN THE MID 90S WITH A
SLIGHT DROP OFF ON SATURDAY IN THE LOWER 90S. THE COMBINATION OF
THESE TEMPERATURES AND DEW POINTS REMAINING IN THE MID AND UPPER 70S
WILL ALLOW FOR HEAT INDICES AT OR ABOVE 110 DEGREES ALONG AND WEST
OF I 65 AND VALUES AROUND 105 TO 110 EAST OF THIS LINE ON FRIDAY.
SATURDAY/S VALUES SHOULD BE SLIGHTLY LOWER...ALTHOUGH MUCH WILL
DEPEND ON CONVECTION. NEVERTHELESS...VALUES OVER 100 DEGREES FOR A
4TH/5TH CONSECUTIVE DAY WARRANT A CONTINUED EXCESSIVE HEAT WARNING
FOR ALMOST ALL AREAS.

AS FAR AS CONVECTION IS CONCERNED...DO EXPECT ISOLATED TO SCATTERED
DIURNAL CONVECTIVE ACTIVITY FRI/SAT AFTERNOONS AND EVENINGS AS
STRONGLY UNSTABLE ENVIRONMENT IS ABLE TO EVENTUALLY OVERCOME CAPPING
FROM SUBSIDENT HIGH PRESSURE. OVERNIGHT LOWS WILL RANGE AROUND THE
MID AND UPPER 70S EACH NIGHT.

SUNDAY - MONDAY NIGHT...

A SHORTWAVE EMBEDDED IN THE MEAN BELT OF WESTERLIES WILL SLIDE
ACROSS THE NORTHERN GREAT LAKES SUNDAY AND MONDAY. THIS WILL HELP TO
SUPPRESS THE RIDGING MORE ACROSS THE OHIO VALLEY...ALONG WITH A COOL
FRONTAL BOUNDARY SLIDING DOWN NEAR THE OHIO RIVER BY MONDAY MORNING.
THIS IS EXPECTED TO BRING AN INCREASE IN CONVECTIVE COVERAGE EACH
AFTERNOON AND EVENING AS CAP WILL BE WEAKER AND A BETTER FORCING
MECHANISM WILL BE PRESENT. HAVE SOLID CHANCE POPS ON SUNDAY GIVING
WAY TO BETTER COVERAGE ON MONDAY WITH THE FRONTAL BOUNDARY. MAY HAVE
TO EVENTUALLY GO WITH NUMEROUS THUNDERSTORMS ON MONDAY. AS FAR AS
TEMPERATURES ARE CONCERNED...THE INCREASED CONVECTION SHOULD YIELD
SLIGHTLY LOWER HIGHS IN THE LOWER 90S EACH DAY. DEW POINTS AHEAD OF
THE FRONT WILL STILL BE IN THE LOW TO MID 70S...POSSIBLY POOLING
INTO THE UPPER 70S AGAIN. SUNDAY COULD ONCE AGAIN YIELD HEAT INDICES
HIGH ENOUGH TO SUPPORT ADVISORY CRITERIA HOWEVER DUE TO THE
INCREASED CONVECTION WILL NOT EXTEND ANY HEADLINES. WILL CONTINUE TO
MONITOR TRENDS FOR POSSIBLE EXTENSIONS LATER IN THE WEEK.

TUESDAY - WEDNESDAY...

FRONTAL BOUNDARY IS EXPECTED TO SETTLE AROUND THE SOUTHERN CWA
BOUNDARY BY TUESDAY WITH CONTINUED ISOLATED TO SCATTERED
THUNDERSTORMS EXPECTED DURING THE AFTERNOON AND EVENING. WILL KEEP
WEDNESDAY DRY UNTIL FRONTAL POSITION BECOMES MORE CERTAIN. HIGHS
WILL CONTINUE TO GRADUALLY COOL AND HUMIDITY VALUES WILL DECREASE AS
SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH BEHIND THE FRONT.
HIGHS ON TUESDAY AND WEDNESDAY SHOULD DROP INTO THE UPPER 80S WITH
LOWS BACK IN THE UPPER 60S ON TUESDAY NIGHT.

&&

.AVIATION (18Z TAF ISSUANCE)...

EXPECTING GENERALLY VFR CONDITIONS THIS PERIOD AS LARGE UPPER HIGH
BUILDS IN FROM THE WEST. AS WAS THE CASE YESTERDAY...EXPECT SOME
CONVECTIVE DEVELOPMENT MAINLY OVER THE KLEX AND POSSIBLY THE KSDF
TERMINALS. THE STABLE RIDGE SHOULD KEEP KBWG DRY. FOR NOW HAVE GONE
WITH VICINITY STORMS UNTIL WE GET AN IDEA OF WHERE INITIATION OF
CELLS BEGINS. AREAS THAT DO SEE RAIN LIKELY WILL HAVE LOWER VSBY/S
TOWARD DAYBREAK THURSDAY...BUT TOO EARLY TO PUT IN TAFS AT THIS
TIME. EXPECT DRIER CONDITIONS THURSDAY WITH THE RIDGE RIGHT OVER
HEAR.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
     KYZ023>040-045>047-053-054-061>065-070>077-081.

     HEAT ADVISORY FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/
     THURSDAY FOR KYZ041>043-048-049-055>057-066-067-078-082.

IN...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
     INZ076>079-083-084-089>092.

&&

SHORT TERM........RJS
LONG TERM.........BJS
AVIATION..........RJS
Hazardous weather outlook, Jul 20, 3:36 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM EDT WED JUL 20 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-211945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
336 PM EDT WED JUL 20 2011 /236 PM CDT WED JUL 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOPING INTO
THE EVENING HOURS...MAINLY OVER SOUTH CENTRAL INDIANA AS WELL AS
CENTRAL KENTUCKY ALONG AND EAST OF A LOUISVILLE TO BURKESVILLE
LINE. ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS...EXCESSIVE LIGHTNING AND ISOLATED DAMAGING WINDS AND
HAIL UP TO THE SIZE OF QUARTERS.

OUTSIDE OF ANY COOLING THUNDERSTORMS...DANGEROUS HEAT WILL
CONTINUE INTO THE EARLY EVENING HOURS. HIGHEST HEAT INDICES WILL
RANGE FROM 100 TO 115 DEGREES...WITH THE HIGHER VALUES EXPECTED
ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE PROLONGED HEAT IS EXPECTED ACROSS THE REGION THURSDAY
AFTERNOON...WITH A LARGE AREA OF HIGH PRESSURE IN THE UPPER LEVELS
EXPECTED TO BE CENTERED OVER THE REGION. PEAK HEAT INDICES WILL
RANGE FROM 105 TO 115 ACROSS THE AREA...AGAIN WITH THE HIGHEST
VALUES ALONG AND WEST OF INTERSTATE 65. ISOLATED TO SCATTERED
STORMS AGAIN ARE POSSIBLE LATE THURSDAY AFTERNOON...THOUGH THE
BEST CHANCE FOR DEVELOPMENT WILL BE OVER THE SOUTHERN BLUEGRASS
AND LAKE CUMBERLAND. THE MAIN THREAT WITH THESE STORMS WILL BE
FREQUENT TO EXCESSIVE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS.

HOT AND HUMID CONDITIONS WILL CONTINUE FRIDAY AND SATURDAY. HEAT
INDEX VALUES WILL BE NEAR OR EXCEED 105 IN MOST LOCATIONS DURING
THE AFTERNOON HOURS. AREAS ALONG AND WEST OF INTERSTATE 65 MAY SEE
HEAT INDEX VALUES ABOVE 110 FRIDAY AFTERNOON.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS FRIDAY THROUGH TUESDAY. THE MAIN
THREATS FROM ANY STORMS WILL BE EXCESSIVE LIGHTNING AND HEAVY
RAINFALL. THUNDERSTORM COVERAGE WILL BE HIGHEST ON SUNDAY AND
MONDAY AS A FRONTAL BOUNDARY APPROACHES THE REGION FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SIZED HAIL...STRONG WINDS...AND FLOODED
ROADS TO THE NATIONAL WEATHER SERVICE.

RJS/BJS

In the hours before

Local storm report, Jul 20, 12:55 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1255 PM EDT WED JUL 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             3 ENE ALTON             38.11N  84.89W
07/19/2011  E1.00 INCH       ANDERSON           KY   PUBLIC

            REPORT OF GREATER THAN 1 INCH HAIL MIXED WITH PEA TO
            THREE-QUARTER INCH SIZE HAIL... ALSO ESTIMATES GREATER
            THAN 65 MPH WINDS OCCURRED SHORTLY AFTER THE HAIL
            OBSERVATION

&&

EVENT NUMBER LMK1101018

LG
Special weather statement, Jul 20, 3:41 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT WED JUL 20 2011

KYZ030-202015-
JEFFERSON-
341 PM EDT WED JUL 20 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND STRONG WINDS...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OKOLONA...AND MOVING WEST AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF
40 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ST. MATTHEWS...
  OKOLONA...
  FAIRDALE...
  HIGHVIEW...
  LOUISVILLE INTERNATIONAL AIRPORT...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
125 AND 134.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3811 8558 3807 8580 3821 8579 3826 8563
TIME...MOT...LOC 1941Z 082DEG 4KT 3816 8572

RS
Local storm report, Jul 20, 4:04 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT WED JUL 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND GST     LOUISVILLE              38.22N  85.74W
07/20/2011  M61 MPH          JEFFERSON          KY   ASOS

            REPORTED AT LOUISVILLE INTERNATIONAL AIRPORT

&&

EVENT NUMBER LMK1101019

SZAPPANOS
Local storm report, Jul 20, 4:06 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 PM EDT WED JUL 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             LOUISVILLE              38.22N  85.74W
07/20/2011  M0.70 INCH       JEFFERSON          KY   TRAINED SPOTTER

            REPORTED AT FERN VALLEY

&&

EVENT NUMBER LMK1101020

SZAPPANOS
Local storm report, Jul 20, 4:34 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT WED JUL 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     COXS CREEK              37.90N  85.47W
07/19/2011                   NELSON             KY   TRAINED SPOTTER

            MINOR ROOF DAMAGE AND TREE LIMBS DOWN 2.5 MILES
            SOUTHEAST OF HIGH GROVE.

&&

EVENT NUMBER LMK1101021

RJS
Special weather statement, Jul 20, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM EDT WED JUL 20 2011

KYZ030-202115-
JEFFERSON-
439 PM EDT WED JUL 20 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRDALE...AND MOVING SOUTHWEST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VALLEY STATION...
  PLEASURE RIDGE PAR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3808 8575 3804 8588 3801 8592 3807 8592
      3809 8590 3815 8591 3819 8577
TIME...MOT...LOC 2038Z 043DEG 13KT 3809 8581

DK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:06 PM EDTSpecial Weather StatementLMKNicholas24 min
Jul 19, 8:26 PM EDTSevere Thunderstorm WarningLMKBourbon34 min
Jul 19, 9:35 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble25 min
Jul 19, 9:52 PM EDTSpecial Weather StatementLMKAdair, Russell23 min
Jul 19, 10:06 PM EDTSpecial Weather StatementLMKHenry, Oldham, Shelby24 min
Jul 19, 10:22 PM EDTSevere Thunderstorm WarningLMKOldham, Trimble23 min
Jul 19, 10:36 PM EDTSpecial Weather StatementLMKOldham24 min
Jul 19, 11:17 PM EDTSpecial Weather StatementLMKJefferson, Oldham28 min
Jul 19, 11:45 PM EDTSpecial Weather StatementLMKJefferson30 min
Jul 20, 12:08 AM EDTSpecial Weather StatementLMKHart37 min
Jul 20, 12:47 AM EDTSpecial Weather StatementLMKMeade28 min
Jul 20, 1:17 AM EDTSpecial Weather StatementLMKMeade28 min
Jul 20, 1:31 AM EDTSpecial Weather StatementLMKBreckinridge29 min
Jul 20, 3:41 PM EDTSpecial Weather StatementLMKJefferson34 min
Jul 20, 3:53 PM EDTHeat AdvisoryLMKBourbon, Boyle, Casey, Clark, Clinton, Fayette and 6 more11 hr
Jul 20, 4:02 PM EDTSevere Thunderstorm WarningLMKJefferson28 min
Jul 20, 4:06 PM EDTAreal Flood AdvisoryLMKJefferson101 min
Jul 20, 4:58 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson12 min
Jul 20, 5:42 PM EDTSpecial Weather StatementLMKBarren33 min
Jul 19, 10:46 PM EDTSpecial Weather StatementLMKClark, Scott29 min
Jul 19, 10:59 PM EDTSpecial Weather StatementLMKHarrison31 min
Jul 19, 11:46 PM EDTSevere Thunderstorm WarningLMKFloyd, Harrison29 min
Jul 19, 11:51 PM EDTSpecial Weather StatementLMKWashington24 min
Jul 20, 12:15 AM EDTSpecial Weather StatementLMKFloyd30 min
Jul 20, 1:15 AM EDTSpecial Weather StatementLMKOrange30 min
Jul 20, 1:43 AM EDTSpecial Weather StatementLMKOrange32 min

Nearby

Special Weather Statements in Kentucky, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.